Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 312, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Oct 11, 2006, 7:00 PM EDT for Licking County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2006, 7:00 PM EDT (23:00 UTC)
- Expired
- Oct 11, 2006, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 3:15 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 11, 3:15 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED OCT 11 2006
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
NARROW LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED THIS
AFTERNOON ALONG INITIAL COLD FRONT/WIND SHIFT LINE. HOWEVER...
INSTABILITY REMAINS LIMITED ACROSS OUR AREA AND THE LATEST RUC IS
INDICATING THAT MLCAPES WILL GENERALLY REMAIN BELOW 200 J/KG THROUGH
00Z. THUS...DESPITE FAIRLY DECENT LOW LEVEL WIND PROFILES...SEVERE
THREAT SHOULD REMAIN SOMEWHAT LIMITED SINCE IT WILL BE DIFFICULT TO
SUSTAIN ANY LONG LASTING UPDRAFTS. STILL THOUGH...WITH 40-45 KNOTS
IN THE 5-10K FT LAYER...SOME MARGINALLY SEVERE WINDS LIKELY WITH
SOME OF THE STRONGER BOWING SEGMENTS.
WILL GENERALLY ALLOW FOR CATEGORICAL POPS EARLY THIS EVENING AND
THEN BEGIN TO TAPER THINGS OFF FROM WEST TO EAST AS DRY SLOT MOVES
IN OVERNIGHT ON BACKSIDE OF MAIN COLD FRONT. GOOD CAA ALSO DEVELOPS
LATER TONIGHT ON BACK SIDE OF FRONT...BUT ANY PCPN SHOULD BE OVER
BEFORE TEMPS COOL OFF ENOUGH TO WORRY ABOUT PCPN TYPE.
EXPECT TO SEE CU/SC REDEVELOP THROUGH THURSDAY AFTERNOON AS WRAP
AROUND MOISTURE BEGINS TO PIVOT INTO AREA....PARTICULARLY ACROSS OUR
NORTH. WITH A LITTLE DEEPER MOISTURE MOVING IN TOWARD 00Z...COULD
EVEN SEE A FEW SHOWERS SO WILL ALLOW FOR A SLIGHT CHANCE OVER THE
FAR NORTH LATE THURSDAY AFTERNOON INTO EARLY EVENING. WITH SOME
DAYTIME HEATING ALLOWING FOR A WARMER BOUNDARY LAYER...THINK ANY
PCPN SHOULD REMAIN LIQUID DURING THAT TIME PERIOD.
AS COLDER AIRMASS SETTLES INTO AREA THURSDAY NIGHT...SHOULD SEE
TEMPS FALL TO OR A LITTLE BELOW FREEZING ACROSS MUCH OF THE AREA.
EXCEPTION MAY BE ACROSS THE FAR SOUTHEAST WHERE COLDEST 8H TEMPS
HOLD OFF UNTIL LATER FRIDAY MORNING. AS A RESULT...WILL EXPAND THE
FREEZE WATCH A LITTLE FARTHER TO THE SOUTHEAST BUT KEEP THE FAR
SOUTHEAST OUT OF IT AS THEY MAY STRUGGLE TO REACH FREEZE CRITERIA.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A LOW PRESSURE SYSTEM IN SOUTHERN CANADA WILL BEGIN TO LIFT NORTH ON
SATURDAY AND HIGH PRESSURE WILL BUILD IN FROM THE SOUTH THROUGH
SUNDAY MORNING. THE HIGH THEN WILL MOVE OFF THE MID ATLANTIC COAST
BY MONDAY MORNING. THIS WILL ALLOW THE FLOW TO BACK TO SOUTHWEST BY
MONDAY. A WARM FRONT WILL EXTEND FROM A LOW PRESSURE SYSTEM OVER THE
DAKOTAS AND NEBRASKA ACROSS CENTRAL INDIANA TO SE OH BY 12Z MON.
SEVERAL WEATHER SYSTEMS WILL EFFECT THE FORECAST AREA IN THE EARLY
TO MID WEEK TIME FRAME NEXT WEEK.
EXPECT SATURDAY AND SUNDAY TO BE DRY WITH THE HIGH PRESSURE BUILDING
IN FROM THE SOUTH. LOOK FOR THE NEXT ROUND OF RAINFALL TO ARRIVE
SUNDAY NIGHT AND PERSIST THROUGH WEDNESDAY. EXPECT SOME BREAKS IN
THE RAINFALL DEPENDING ON THE TIMING OF SEVERAL WEATHER SYSTEMS TO
EFFECT THE OH VALLEY REGION.
THE EXTENDED PERIOD WILL START WITH BELOW NORMAL TEMPERATURES.
READINGS WILL BE SLOW TO REBOUND...WITH NEAR NORMAL TEMPERATURES
POSSIBLY RETURNING BY TUESDAY OR WEDNESDAY.
&&
.AVIATION /18Z-18Z/...
LINE OF CONVECTION WEST OF KDAY WILL WORK IN EARLY IN THE FORECAST
THIS AFTERNOON. SHOWERS ARE SCT AHEAD OF THIS LINE AND WILL REMAIN
SCT...TRIED TO KEEP THUNDER OUT UNTIL THE LINE MOVES E AND HITS
DOWNSTREAM SITES IN PROGRESSION. CIGS GENERALLY IN VFR CATEGORY
AHEAD OF THIS LINE...THEY DROP TO MVFR WITH VSBYS LOWERING IN SHOWER
ACTIVITY.
WINDS SHIFT SW AND THEN WEST AN HOUR OR THREE AFTER THE FIRST LINE
GOES THROUGH. SPEEDS ABOVE 12KT FOR THE MAJORITY OF THE NEXT 24
HRS...GUSTING TO 25 AND 30KT EARLY...SLIGHTLY DROPPING BELOW 12KT
LATE TONIGHT/EARLY TOMORROW FOR SOUTHERN TAF SITES. DRYING IS
SIGNIFICANT AFTER ABOUT 6-8Z...BUT MID LEVEL CLOUDS WILL WRAP AROUND
AND DOMINATE. ANY BREAKS TOMORROW WILL RESULT IN A CU DECK...AT
LEAST IN THE AFTERNOON.
FRANKS
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FOR OHZ026-034-035-042>046-051>056-060>065-
070>072-077-078 FROM MIDNIGHT FRIDAY TO 9 AM FRIDAY.
KY...FREEZE WATCH FOR KYZ089>096 FROM MIDNIGHT FRIDAY TO 9 AM
FRIDAY.
IN...FREEZE WATCH FOR INZ050-058-059-066-073>075-080 FROM MIDNIGHT
FRIDAY TO 9 AM FRIDAY.
&&Hazardous weather outlook, Oct 11, 5:17 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT WED OCT 11 2006 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>054-060>063-070>072-077-078-120930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- 517 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO... MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. SKIES WILL CLEAR THURSDAY NIGHT WITH TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S. A FREEZE WATCH HAS BEEN ISSUED FOR THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ097>100-OHZ055-056-064-065-073-074-079>082-088-120930- BRACKEN-ROBERTSON-MASON-LEWIS-FRANKLIN OH-LICKING-PICKAWAY- FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 517 AM EDT WED OCT 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLDEST AIR OF THE SEASON WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. SKIES WILL CLEAR THURSDAY NIGHT WITH TEMPERATURES FALLING INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:58 AM EDT | Freeze Watch | ILN | Auglaize, Butler, Champaign, Clark, Clermont, Clinton and 19 more | 24 hr |
| Oct 11, 3:52 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 23 min |
| Oct 11, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 45 min |
| Oct 11, 6:36 PM EDT | Tornado Warning | ILN | Franklin | 24 min |
| Oct 11, 7:15 PM EDT | Tornado Warning | ILN | Licking | 30 min |
| Oct 11, 7:24 PM EDT | Tornado Warning | ILN | Fairfield | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.